Alert archive / Nevada / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Elko, NV

June 29, 2011Eureka County, White Pine County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jun 29, 2011, 7:29 PM PDT for Eureka County, White Pine County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2011, 7:29 PM PDT (02:29 UTC)
Expired
Jun 29, 2011, 8:00 PM PDT
In force
31 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

Counties Eureka County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 136 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 2.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2789 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WUUS55 KLKN 300229
SVRLKN
NVC011-033-300300-
/O.NEW.KLKN.SV.W.0009.110630T0229Z-110630T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
729 PM PDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WHITE PINE COUNTY IN EASTERN NEVADA...
  EXTREME EAST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...

* UNTIL 800 PM PDT

* AT 727 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER EXTREME EAST
  CENTRAL EUREKA COUNTY...OR 13 MILES EAST OF DIAMOND VALLEY...AND
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN WHITE PINE COUNTY...
  RURAL EASTERN EUREKA COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3966 11582 3977 11601 4004 11579 3986 11546
TIME...MOT...LOC 0230Z 220DEG 20KT 3977 11580

$$

RCM
2 follow-up statements
166 
WWUS55 KLKN 300244
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
744 PM PDT WED JUN 29 2011

NVC011-033-300300-
/O.CON.KLKN.SV.W.0009.000000T0000Z-110630T0300Z/
WHITE PINE NV-EUREKA NV-
744 PM PDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM PDT
FOR EXTREME EAST CENTRAL EUREKA AND NORTHWESTERN WHITE PINE
COUNTIES...

AT 740 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTHWESTERN WHITE PINE COUNTY...OR 18 MILES EAST OF
DIAMOND VALLEY...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN WHITE PINE COUNTY...
  RURAL EASTERN EUREKA COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3971 11580 3981 11597 4004 11579 3986 11546
TIME...MOT...LOC 0244Z 220DEG 20KT 3981 11570

$$

RCM
910 
WWUS55 KLKN 300258
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
758 PM PDT WED JUN 29 2011

NVC011-033-300308-
/O.EXP.KLKN.SV.W.0009.000000T0000Z-110630T0300Z/
WHITE PINE NV-EUREKA NV-
758 PM PDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL EUREKA
AND NORTHWESTERN WHITE PINE COUNTIES WILL EXPIRE AT 800 PM PDT...

THE THUNDERSTORM HAS WEAKENED AND IS NOT LIKELY TO BE PRODUCING 
SEVERE WEATHER ANY LONGER.

&&

LAT...LON 3971 11580 3981 11597 4004 11579 3986 11546
TIME...MOT...LOC 0258Z 220DEG 20KT 3986 11561

$$

RCM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:40 PM PDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 29, 2:40 PM PDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
240 PM PDT WED JUN 29 2011

.SYNOPSIS...UNSEASONABLY STRONG STORM SYSTEM WILL EXIT NEVADA
TONIGHT. GUSTY WINDS AND ANY LINGERING SHOWERS AND THUNDERSTORMS
WILL DISSIPATE AFTER MIDNIGHT. EXPECT QUIET WEATHER THURSDAY
THROUGH THE HOLIDAY WEEKEND...WITH A GRADUAL WARMING TREND.
MONSOONAL MOISTURE IS STILL EXPECTED TO ARRIVE IN THE GREAT BASIN
BY TUESDAY AND WEDNESDAY OF NEXT WEEK.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY. STRONG UPPER LOW SLOWLY
DRIFTING TO NEAR TONOPAH THIS AFTERNOON. AHEAD OF THIS SYSTEM AND
ITS ASSOCIATED COLD FRONT...CONVECTIVE PARAMETERS CONTINUE TO
INCREASE THIS AFTERNOON PRIMARILY IN AND NEAR ELKO COUNTY. LATEST
SPC MESOANALYIS PLACES STRONG MOISTURE CONVERGENCE FROM NEAR ELKO
TO NEAR TONOPAH...WITH CAPES UP TO 1500 J/KG AND LIFTED INDICES
DOWN TO -6. SFC-6KM BULK SHEAR IS IMPRESSIVE...NEAR 60 KTS OR
GREATER. THESE ARE SOME OF THE MORE IMPRESSIVE CONVECTIVE
INGREDIENTS ONE WILL EVER SEE IN NORTHERN NEVADA...AND IT
CERTAINLY BEARS SOME WATCHING. PERSISTENT SUPERCELL THAT
ORIGINATED IN WESTERN NEVADA THIS MORNING...AND CONTINUES ON INTO
IDAHO THIS AFTERNOON...BEARS TESTIMONY THAT CONVECTION THAT CAN
BECOME ESTABLISHED ALONG/AHEAD OF THE COLD FRONT WILL FIND A
FRIENDLY ENVIRONMENT FOR STRONG/POSSIBLY ROTATING UPDRAFTS. WILL
MAINTAIN WIND/HAIL WORDING IN THE GRIDS FOR NE NEVADA THROUGH THIS
EVENING. PRIMARY CONCERN...THAT MAY RESULT IN LESS CONVECTIVE
COVERAGE THIS EVENING FOR NORTHERN NEVADA TONIGHT...REGARDS
SOUTHWARD PLACEMENT OF UPPER LOW AND BEST LIFT/DYNAMICS. ALONG
THOSE LINES...INCREASED POPS A BIT THROUGH MIDNIGHT ACROSS CENTRAL
NEVADA. HEATING CONTINUES AHEAD OF COLD FRONT WITH NUMEROUS
TOWERING CUMULUS...JUST NOW REACHING CONVECTIVE TEMPERATURES SO
SHOULD BE ACTIVE AS COLD FRONT PASSES NORTHEAST NEVADA THROUGH
THIS EVENING. MARGINALLY SEVERE HAIL/WIND STILL POSSIBLE FROM ANY
SUSTAINED SUPERCELLS THROUGH THE EARLY EVENING. IF COVERAGE
REMAINS LIMITED...THIS THREAT OF COURSE WOULD BE GREATLY
MINIMIZED.

REGARDING WIND...WILL MAINTAIN WIND ADVISORIES/HIGH WIND WARNING
THROUGH 8 PM. PEAK GUST OBSERVED AT ELY SO FAR HAS BEEN 54
MPH...AND EXPECT THIS VALUE TO ONLY INCREASE WITH TIME THIS
AFTERNOON AND EVENING. ALL WINDS EXPECTED TO SLACKEN QUICKLY
BEHIND COLD FRONTAL PASSAGE AND AFTER SUNSET.

TONIGHT...STORM EXITS OUT OF NEVADA QUICKLY BY SUNRISE THURSDAY.
AFTER ONLY TRUDGING ALONG...UPPER LOW WILL WEAKEN TO AN OPEN WAVE
AND ACCELERATE QUICKLY EASTWARD...TAKING CLOUDS/CONVECTION WITH
IT. MANY LOCALES MOSTLY CLEAR BY MORNING...ALLOWING FOR
RADIATIONAL COOLING ALTHOUGH WINDS NOT EXPECTED TO DECOUPLE
COMPLETELY. STILL...A COOL MORNING ON TAP THURSDAY WITH LOW TEMPS
MAINLY IN THE 40S...EVEN UPPER 30S IN THE LOWER MORE PROTECTED
VALLEYS.

THURSDAY/FRIDAY...MUCH QUIETER ZONAL FLOW QUICKLY RETURNS TO
NEVADA WITH CLEARING SKIES AND A GRADUAL WARMING TREND IN
AFTERNOON TEMPERATURES. BT

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. FOUR CORNERS HIGH WILL
BE EXPANDING NWD AT THE BEGINNING OF THE PERIOD BRINGING HOT SUMMER
WEATHER WITH TEMPS HITTING 100 AT THE WARMEST LOCATIONS SUNDAY AND
MONDAY. MODELS SHOW MONSOON MOISTURE CIRCULATING AROUND THE UPPER
HIGH WILL BEGIN TO ADVECT INTO EAST CENTRAL NV ON MONDAY THEN INTO
ALL OF ERN NV BY TUESDAY FOR ISOLATED TO SCATTERED THUNDERSTORMS.
CEC

&&

.AVIATION...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING ACROSS
NV THIS AFTERNOON AND EVENING WILL BRING ISOLATED TO SCATTERED TSTMS
TO ERN NV AND STRONG WINDS OVER EAST CENTRAL NV. CEC

&&

.FIRE WEATHER...WILL MAINTAIN RED FLAG WARNINGS FOR ZONES
455 AND 457 UNTIL 8 PM. MOST CRITICAL CONDITIONS THROUGH THIS
EVENING WILL BE FOUND IN WHITE PINE COUNTY/ZONE 455. HERE...VERY
STRONG S/SW WINDS GUSTING 50-60 MPH WILL COMBINE WITH RH VALUES
NEAR 15%. ALTHOUGH RELATIVE HUMIDITY VALUES ARE MARGINAL STRENGTH
OF WINDS WILL CREATE ERRACTIC FIRE BEHAVIOR THROUGH SUNSET SHOULD
A FIRE START OCCUR. EXPECT WINDS TO SUBSIDE QUICKLY BEHIND COLD
FRONTAL PASSAGE AND AFTER SUNSET THIS EVENING.

SCATTERED THUNDERSTORMS WILL ACCOMPANY THE PASSING COLD FRONT AND
AFFECT ALL ZONES THROUGH MIDNIGHT WITH INCREASED LAL. STORM SYSTEM
WILL RAPIDLY EJECT EASTWARD BY LATE TONIGHT WITH WINDS SUBSIDING
AND ALL CONVECTION ENDING.

MUCH QUIETER WEATHER WITH LIGHT WINDS EXPECTED ACROSS THE FIRE
DISTRICT THURSDAY AND FRIDAY. BT

&&

.HYDROLOGY...LAMOILLE CREEK CONTINUES ITS DIURNAL TREND FLUCTUATING
AROUND FLOOD STAGE. WITH COOLER TEMPS OVER THE NEXT COUPLE OF DAYS
AND DECREASING SNOW PACK IN THE RUBY MTNS LAMOILLE CREEK WILL SLOWLY
DECREASE OVER THE NEXT COUPLE OF DAYS. THE HUMBOLDT RIVER AT BATTLE
MTN HAS CRESTED AND WILL REMAIN STEADY FOR THE NEXT DAY OR TWO THEN
SLOWLY DECREASE. THE HUMBOLDT RIVER AT COMUS WILL CONTINUE TO SLOWLY
RISE OVER THE NEXT COUPLE OF DAYS AND PEAK A LITTLE BELOW MODERATE
FLOOD STAGE LATE THURSDAY OR EARLY FRIDAY. CEC

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR EXTREME EASTERN
ELKO COUNTY...NORTHERN NYE COUNTY.

HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR WHITE PINE
COUNTY.

RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NORTHERN NYE
COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...
WHITE PINE COUNTY.

&&

99/91/91/99/91
Hazardous weather outlook, Jun 29, 4:14 PM PDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
414 PM PDT WED JUN 29 2011

NVZ013-033-300300-
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
414 PM PDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS WILL CONTINUE AS A STRONG LOW PRESSURE SYSTEM MOVES
ACROSS THE AREA. SOUTH TO SOUTHWESTERLY WINDS 25 TO 35 MPH WITH
GUSTS 0F 45 TO 50 MPH ARE OCCURING. A WIND ADVISORY HAS BEEN
ISSUED UNTIL 8PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NICE WEATHER IS EXPECTED THROUGH THE HOLIDAY WEEKEND WITH A
WARMING TREND AND PLENTY OF SUNSHINE. NEXT TUESDAY WE WILL SEE AN
INCREASE IN MONSOON MOISTURE WHICH WILL BRING ISOLATED SHOWERS AND
THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-300300-
WHITE PINE COUNTY-
414 PM PDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

VERY STRONG WINDS ARE OCCURING AS A STRONG LOW PRESSURE SYSTEM IS
MOVING THROUGH THE AREA. SOUTH TO SOUTHWESTERLY WINDS OF 30 TO 40 MPH
WITH GUSTS OF 50 TO 60 MPH ARE OCCURING. A HIGH WIND WARNING IS IN
EFFECT UNTIL 8 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NICE WEATHER IS EXPECTED THROUGH THE HOLIDAY WEEKEND WITH A
WARMING TREND AND PLENTY OF SUNSHINE. NEXT TUESDAY WE WILL SEE AN
INCREASE IN MONSOON MOISTURE WHICH WILL BRING ISOLATED SHOWERS AND
THUNDERSTORMS TO THE AREA.NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ030>032-034-036-037-300300-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
414 PM PDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG LOW PRESSURE SYSTEM ASSOCIATED WITH A COLD FRONT IS
MOVING THROUGH THE AREA THIS IS PRODUCING ISOLATED SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN NEVADA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. NICE WEATHER IS
EXPECTED THROUGH THE HOLIDAY WEEKEND WITH A WARMING TREND AND
PLENTY OF SUNSHINE. NEXT TUESDAY WE WILL SEE AN INCREASE IN
MONSOON MOISTURE WHICH WILL BRING ISOLATED SHOWERS AND
THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Jun 29, 3:03 PM PDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
303 PM PDT WED JUN 29 2011

NVZ036-292245-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
303 PM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER COUNTY UNTIL 345
PM PDT...

AT 259 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BATTLE MOUNTAIN...MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   BATTLE MOUNTAIN...
   ARGENTA...
   INTERSTATE 80 NEAR BATTLE MOUNTAIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4080 11686 4064 11661 4042 11689 4057 11706
TIME...MOT...LOC 2203Z 219DEG 20KT 4055 11692

TURNER
Special weather statement, Jun 29, 3:16 PM PDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
316 PM PDT WED JUN 29 2011

NVZ032-036-292300-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST AND
SOUTH CENTRAL ELKO COUNTY NV-
316 PM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND WESTERN ELKO
COUNTIES UNTIL 400 PM PDT...

AT 313 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF EMIGRANT PASS...MOVING NORTHEAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   EMIGRANT PASS...
   PALISADE...
   INTERSTATE 80 NEAR EMIGRANT PASS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4077 11638 4070 11608 4045 11623 4052 11644
TIME...MOT...LOC 2215Z 200DEG 9KT 4053 11631

TURNER
Special weather statement, Jun 29, 5:45 PM PDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
545 PM PDT WED JUN 29 2011

NVZ032-034-300130-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL
ELKO COUNTY NV-
545 PM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 630 PM
PDT...

AT 540 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
SPRING CREEK...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
SPOTTERS REPORTED PEA-SIZED HAIL AT SPRING CREEK AT 540 PM.

* LOCATIONS IMPACTED INCLUDE...
   SPRING CREEK...
   LAMOILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4082 11563 4079 11541 4066 11550 4070 11566
TIME...MOT...LOC 0044Z 201DEG 15KT 4074 11556

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:45 PM PDTSpecial Weather StatementLKNElko45 min
Jun 29, 7:06 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine24 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.